MAUDE Adverse Event Report: K2M, INC. INNER SHAFT ASSEMBLY; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. INNER SHAFT ASSEMBLY; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 3608-90059
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a chesapeake cervical-titanium inner shaft bent intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
The product was visually inspected and the deformation along the body of the inner shaft was confirmed.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or adverse trends were identified.The rep reported that they were not sure how it became bent, but that it could have been during sterilization or assembly before the case.As the rep reported they were unsure of how the inner shaft became bent and it was noticed as already bent at the time of the procedure, it is possible that the event of inner shaft deformation could have occurred during sterilization or assembly of the device prior to the procedure.Deformation can occur due to excess mechanical force on the instrument or consistent use of the device throughout its lifetime.Therefore, the likely cause of the reported issue cannot be conclusively determined at this time.
 
Event or Problem Description

Brand Name
INNER SHAFT ASSEMBLY
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14626860
Report Number3004774118-2022-00218
Device Sequence Number4574300
Product Code OVD
UDI-Device Identifier10888857082830
UDI-Public10888857082830
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3608-90059
Device Catalogue Number3608-90059
Device Lot NumberJNET
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown